Skip to content
iFuse post-op problems
avatar
painloopy posted:
I just had ifuse surgery on my right SI joint two days ago. I haven't seen the actual surgeon since but spoke with his PA and some other doctor who released me from the hospital. Prior to surgery they made it out like I would use a walker for the first week then hobble around the second week and be good to go by the third week. That's not how it is going so far. I've got a lot of aggravated nerve pain on the back of the leg that had surgery - so much that my regular pain meds, ice, spinal cord stimulator adjustments and laying in any way makes it calm down. Ibuprofen helps for an hour then it comes back. Spoke to the PA today who has no clue what would cause this and suggested neurotin after I told him I had tried that previously for nervepain years ago but didn't help. I told him to get with my pain management doctor in the same practice to see what he suggested. They just gave me a prescription for neurotin so I bet they never spoke. Because I can't put weight on that leg, using a walker is difficult, especially with all my other back issues. I literally have to hop on one foot. This is causing muscle spasms and pain in my back related to my other back issues. When I spoke to the home health physical therapy person who came to get me set up for next week he was surprised they released me and expect me to get around on that walker with my other issues also.
Not sure what to do. Can't sleep or get comfortable. Anyone else have suggestions or similar problem and/or solution?
Painloopy

DDD, 2 discectomies L4-5
Reply
 
avatar
bj1208 responded:
Hi Painloopy welcome back its been a while since we've heard from you. Sorry you are having so many problems

First what was the script of neurontin written for ie what is milligram and what is the dosing? This medication is one that needs to start out at a low dose, usually 300mg a day for a week or two then slowly dose up to a therapeutic dose. I know you tried this before but this med is one that should not be used as an as needed med and from what you are describing it would take a while to get to that therapeutic dose and it's not one that can be stopped as it should be dosed down, just as you started

I would call their office and speak to doctor on call to see if that may result in something else to help.

If not maybe a trip to the ER to see if they can help maybe by calling ur doc's office.

I feel your pains as I have permanent nerve damage in both legs and have had problems after my last fusion (Dec) where my right leg was completely numb coming out of recovery room .

Please keep us posted and be persistent on getting their attention.
~~ Click on my name or picture and read my story ~~
~~ Joy ~~
 
avatar
painloopy replied to bj1208's response:
Thanks Joy, the last time I was online with this board I was doing research for this surgery. Of course some had good results and some not. All the research on this surgery says that there is a slight risk for nerve damage. I am doing a little better as time goes on. They gave me 100mg neurontin. I recall when I took it before it was as you describe and increased doses over time. Now I'm not sure why he would think it would be a solution.
I'm going to call Monday to see if the actual doctor will speak to me.
Painloopy

DDD, 2 discectomies L4-5


Helpful Tips

Steps For Getting Back Pain Diagnosed And Treated
Many people come to this WebMD Back Pain Community looking for help in getting a diagnosis of a cause and relief from their back pain. Most ... More
Was this Helpful?
221 of 338 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center